Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A good combination?
Mar 28, 2004

Is Viread plus ddI plus Sustiva a good combination? I'm sensitive to these three but resistant to AZT and 3TC. I take Viread, Sustiva, and Kaletra now with VL less than 50, but I am growing wary of the high triglycerides, cholesterol and now possible glucose intolerance. I was wondering if it would be wise for the substitution of ddI for Kaletra. Thanks. Terry

Response from Dr. Boyle

It is tough to make treatment suggestions without knowing a lot more about your history and resistance testing, but I will give you some general impressions and suggestions. Viread + Videx (ddI) + Sustiva is an excellent once-daily choice, so long as the Videx is appropriately adjusted to reflect the increased levels that result when it is given with Viread. As far as your switching to that combination, I would be cautious about doing that. Since you have resistance to AZT + 3TC, it is possible that Videx is not fully active and that for you that regimen may not be effective or durable. This will depend somewhat upon the number of AZT mutations you have, so you should discuss this with your doctor. If Videx is not a viable choice, and you are having problems with the Kaletra, you might consider switching to a protease inhibitor with lower pill burden and better lipid and glucose profiles such as atazanavir, but atazanavir must be boosted with 100mg of ritonavir if given with Sustiva (efavirenz) or Viread (tenofovir) and it is unclear what adjustments should be made if it is given with both those drugs. Another choice for simplification is fosamprenavir, which can decrease the pill burden a little, although this is not quite as forgiving regarding lipids as atazanavir.



Previous
fuzeon injection questions
Next
switching treatment, high LDL/cholesterol levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement